MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Physician was attempting to use the turbohawk atherectomy device during procedure to treat moderately calcified lesion in the distal mid right superficial femoral artery(sfa) and popliteal artery.The vessel had moderate tortuosity.The device was inspected and prepped per ifu with no issues noted.The device was used to make a successful pass through the diseased portion of the vessel and was removed, cleaned properly and fully, and reinserted.While using the device to continue to clear the calcification the physician started experiencing issues getting the product to pack following a cut just like was experienced prior with another turbohawk device.It got jammed a couple of times but physician was able to get it to pack.Physician continued using the device as the issue seemed to resolve when an odd flexion was noticed just distal to the cutter window, something that is not normal or associated with the jog of the device.The odd flexion looked like it was at the point where the hinge that attaches the nosecone to the catheter portion, flexed past the point that it should be, almost at a 45 degree angle.During the removal, it was made clear that the flexion seen was the hinge breaking since the entire tip broke off the catheter portion.Physician started to remove it immediately after noticing this abnormality and as physician removed the device the entire nose cone separated from the catheter portion.This dislodgement occurred within the sheath and not in the vessel due to the physician quickly removing the device when the abnormality was noticed.The tip was retrieved from the sheath and the sheath was reinserted into the patient with no issue other than a disruption to the case.The procedure was completed successfully with another device of the same make with a satisfactory result.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk device was returned to medtronic investigation lab for evaluation.The device was returned coiled inside biohazard bag with detached tip.A visual inspection showed that the tip detached adjacent to the anchor pockets.The device was returned with biologics in the tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12842507
Report Number9612164-2021-04479
Device Sequence Number14560364
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010667121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale